Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 34, NWS Lincoln, IL

April 29, 2020McLean County, Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 29, 2020, 9:01 PM CDT for McLean County, Tazewell County, Woodford County, Illinois. It took effect at Apr 30, 2020, 1:24 AM CDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2020, 9:01 PM CDT (02:01 UTC)
In effect from
Apr 30, 2020, 1:24 AM CDT
Expired
May 1, 2020, 6:37 PM CDT
In force
41 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties McLean County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 54 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mackinaw River near Congerville (CNGI2). The gauge peaked at 14.35 ft at Apr 30, 2020, 9:00 PM CDT.

actionminormoderate101504/3005/0105/02
Action stage
10 ft
Minor stage
13 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

953 
WGUS43 KILX 300201
FLWILX

Flood Warning
National Weather Service Lincoln IL
901 PM CDT Wed Apr 29 2020

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Mackinaw River near Congerville affecting McLean, Tazewell and 
  Woodford Counties.

.Another 1 to 1.25 inches of rain has fallen over the Mackinaw River
basin since Wednesday morning, resulting in a renewed rise on 
the river. A short period of flooding of agricultural areas is 
expected. 

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC113-179-203-301600-
/O.NEW.KILX.FL.W.0034.200430T1800Z-200501T2000Z/
/CNGI2.1.ER.200430T1800Z.200501T0000Z.200501T1400Z.NO/
901 PM CDT Wed Apr 29 2020

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Mackinaw River near Congerville.
* From Thursday afternoon until Friday afternoon.
* At  845 PM Wednesday the stage was 11.0 feet.
* Flood stage is 13 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday afternoon and 
  continue to rise to near 13.2 feet by Thursday evening. The river 
  will fall below flood stage by Friday morning.
* Impact...At 13.0 feet, widespread agricultural flooding occurs.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Mackinaw River
 Congerville       13  11.0 Wed 9 PM    12.5   13.1   10.8


&&

LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
      4056 8939 4068 8925             

$$
Geelhart
5 follow-up statements
630 
WGUS43 KILX 300257
FLWILX

Flood Warning
National Weather Service Lincoln IL
957 PM CDT Wed Apr 29 2020

...Forecast flooding changed from Minor to Moderate severity for the 
following river in Illinois...

  Mackinaw River near Congerville affecting McLean, Tazewell and 
  Woodford Counties.

.Another 1 to 1.25 inches of rain has fallen over the Mackinaw 
River basin since Wednesday morning, resulting in a renewed rise on 
the river. Moderate flooding is expected to develop on Thursday. 

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC113-179-203-301656-
/O.EXT.KILX.FL.W.0034.200430T0624Z-200502T1338Z/
/CNGI2.2.ER.200430T0624Z.200501T0000Z.200502T0738Z.NO/
957 PM CDT Wed Apr 29 2020

...Forecast flooding increased from Minor to Moderate severity...

The Flood Warning continues for 
  The Mackinaw River near Congerville.
* From late tonight until Saturday morning.
* At  845 PM Wednesday the stage was 11.0 feet.
* Flood stage is 13 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and 
  continue to rise to near 15.0 feet by tomorrow evening. The river 
  will fall below flood stage by early Saturday morning.
* Impact...At 13.0 feet, widespread agricultural flooding occurs.

&&

                  Fld  Observed         Forecast 7 AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Mackinaw River
 Congerville       13  11.0 Wed 9 PM    14.4   14.9   12.2


&&

LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
      4056 8939 4068 8925             

$$
Geelhart
524 
WGUS83 KILX 301052
FLSILX


Flood Statement
National Weather Service Lincoln IL
552 AM CDT Thu Apr 30 2020

...The Flood Warning continues for the following river in Illinois...

  Mackinaw River near Congerville affecting McLean...Tazewell and 
  Woodford Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC113-179-203-010051-
/O.EXT.KILX.FL.W.0034.000000T0000Z-200502T0142Z/
/CNGI2.2.ER.200430T0930Z.200501T0000Z.200501T1942Z.NO/
552 AM CDT Thu Apr 30 2020

The Flood Warning continues for
  The Mackinaw River near Congerville. 
* Until Friday evening.
* At  445 AM Thursday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 14.0 feet by this
  evening. The river will fall below flood stage tomorrow afternoon.
* Impact...At 13.0 feet...Widespread agricultural flooding occurs.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Mackinaw River
 Congerville       13  13.0 Thu 5 AM    13.8   10.8    8.1


&&

LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
      4056 8939 4068 8925             

$$

jrp
303 
WGUS83 KILX 010122
FLSILX

Flood Statement
National Weather Service Lincoln IL
821 PM CDT Thu Apr 30 2020

...The Flood Warning continues for the following river in Illinois...

  Mackinaw River near Congerville affecting McLean, Tazewell and 
  Woodford Counties.

.The Mackinaw River will rise a bit more overnight, and is expected
to crest before sunrise Friday. 

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC113-179-203-011521-
/O.EXT.KILX.FL.W.0034.000000T0000Z-200502T1240Z/
/CNGI2.2.ER.200430T0930Z.200501T0600Z.200502T0640Z.NO/
821 PM CDT Thu Apr 30 2020

The Flood Warning continues for
  The Mackinaw River near Congerville. 
* Until Saturday morning.
* At  745 PM Thursday the stage was 14.3 feet.
* Flood stage is 13 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 14.4 feet by 
  early tomorrow morning. The river will fall below flood stage early
  Saturday morning.
* Impact...At 13.0 feet, widespread agricultural flooding occurs.

&&


                  Fld  Observed         Forecast 7 AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Mackinaw River
 Congerville       13  14.3 Thu 8 PM    14.4   12.2    9.2


&&

LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
      4056 8939 4068 8925             

$$
Geelhart
496 
WGUS83 KILX 011507
FLSILX


Flood Statement
National Weather Service Lincoln IL
1006 AM CDT Fri May 1 2020

...The Flood Warning continues for the following river in Illinois...

  Mackinaw River near Congerville affecting McLean...Tazewell and 
  Woodford Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC113-179-203-020142-
/O.EXT.KILX.FL.W.0034.000000T0000Z-200502T0142Z/
/CNGI2.2.ER.200430T0930Z.200501T0230Z.200501T1942Z.NO/
1006 AM CDT Fri May 1 2020

The Flood Warning continues for
  The Mackinaw River near Congerville. 
* Until this evening.
* At  945 AM Friday the stage was 13.6 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 13.0 feet...Widespread agricultural flooding occurs.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Mackinaw River
 Congerville       13  13.6 Fri 10 AM   11.1    8.7    7.1

&&

LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
      4056 8939 4068 8925             

$$

Shimon
965 
WGUS83 KILX 012337
FLSILX


Flood Statement
National Weather Service Lincoln IL
637 PM CDT Fri May 1 2020

...The Flood Warning is cancelled for the following river in 
Illinois...

  Mackinaw River near Congerville affecting McLean...Tazewell and 
  Woodford Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC113-179-203-020007-
/O.CAN.KILX.FL.W.0034.000000T0000Z-200502T0142Z/
/CNGI2.2.ER.200430T0930Z.200501T0230Z.200501T2000Z.NO/
637 PM CDT Fri May 1 2020

The Flood Warning is cancelled for
  The Mackinaw River near Congerville.
* At  545 PM Friday the stage was 12.6 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at  400 PM Friday.
* Forecast...The river will continue to fall to 11.1 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun   

Mackinaw River
 Congerville       13  12.6 Fri 6 PM     11.2   8.7   


&&

LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
      4056 8939 4068 8925             

$$

Barnes

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 29, 7:38 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 29, 7:38 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
738 PM CDT Wed Apr 29 2020

.SYNOPSIS...
Issued at 738 PM CDT Wed Apr 29 2020

Much of the rain is expected to move out of central Illinois
overnight, as low pressure moves slowly eastward across the
Midwest. However, a few showers will linger into Thursday morning
near the Indiana border, and after that, the weather should
largely be dry the remainder of the week. Breezy conditions are
expected through Thursday behind this system, with northwest winds
gusting to around 30 mph at times. High temperatures will steadily
increase the next few days, and by Saturday, they will be well
into the 70s across the area.

&&

.UPDATE...
Issued at 738 PM CDT Wed Apr 29 2020

Upper level low has lifted northeast to the southern tip of Lake
Michigan this evening, with the large area of rain pivoting
eastward. Areas west of I-55 have diminished to scattered showers,
while the steadier rains will continue through much of the evening
across the eastern CWA. As we get past midnight, most of the focus
for rain will be near and east of I-57. Forecast is largely on
track, and only needed minor adjustments for hourly temperatures
and the latest short term rain trends.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 345 PM CDT Wed Apr 29 2020

Strong 995 mb low pressure near Muskegon in west central lower MI
had a surface trof near I-55 in central Illinois and extended
into central MO. A band of rain showers was along and west of
McLean, DeWitt, Logan and Sangamon counties and pivoting se along
and behind the surface trof. WSW winds ahead of the trof shifted
nw behind this trof.

Strong upper level low to lift into southern Lake MI and sw lower
MI this evening as surface trof pushes thru se Illinois. This
will push widespread rain showers se into se CWA late this
afternoon and evening. The upper level low then moves into nw Ohio
Thu afternoon, and lingers some showers in eastern Illinois.
Strong nw winds on back side of this strong storm system to gust
25-35 mph. Lows tonight mostly in the mid 40s, with some lower 40s
over the Illinois river valley. Highs Thu in the upper 50s in
eastern Illinois and mid 60s over western CWA where skies become
mostly sunny.

&&

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 345 PM CDT Wed Apr 29 2020

Low clouds to decrease over rest of CWA during Thu night as high
pressure ridge shifts east into the MS river valley by dawn Fri.
Cool lows Thu night in the lower 40s. Nearby high pressure ridge
to bring light winds Friday and a nicer day with highs in the mid
60s over east central Illinois and near 70 over western CWA. Fair
skies to start the day to become partly to mostly cloudy during
Fri afternoon with a weak wx disturbance moving into the upper MS
river valley by sunset Friday. Most of its showers should pass
north of central Illinois late Fri afternoon and Fri night with
perhaps some sprinkles over part of central Illinois. Not as cool
friday night with lows in the upper 40s and lower 50s.

Upper level ridging into Illinois on Saturday with partly to
mostly sunny skies and SSW winds staying fairly light. Very nice
day Saturday with warmer highs in the mid to upper 70s, with sw
CWA getting near 80F.

A storm system off the West Coast to track east into the MO valley
and Illinois on Sunday and Sunday evening bringing next chance of
showers and thunderstorms. A cool front to push thru se Illinois
on Sunday. Highs Sunday in the low to mid 70s in central Illinois
and upper 70s in southeast Illinois.

Brief dry period over much of area overnight Sunday night and
Monday. Seasonable highs Monday in the upper 60s/lower 70s. 12Z
models differ with arrival of yet another wx system around
Tuesday. Stuck close to consensus of models with chances of
showers arriving overnight Monday night and Tuesday. A bit cooler
highs in the low to mid 60s on Tue. Best chances of showers shift
east of Illinois by Wed, with temperate highs in the mid to upper
60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 622 PM CDT Wed Apr 29 2020

Area of rain is pivoting eastward and will affect eastern Illinois
much of the evening, but will be diminishing to scattered showers
further west. Low MVFR to IFR ceilings expected while the rain is
overhead, with slow improvement through the night. May take until
Thursday afternoon for VFR conditions to return to KCMI/KDEC, but
areas further west expected to see ceilings above 3,000 feet by
around sunrise. Northwest winds to remain rather gusty through
the period, with gusts near 30 knots possible during the day on
Thursday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Geelhart
SYNOPSIS...Geelhart
SHORT TERM...07
LONG TERM...07
AVIATION...Geelhart
Hazardous weather outlook, Apr 29, 3:00 PM CDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lincoln IL
300 PM CDT Wed Apr 29 2020

ILZ027>031-037-038-042>046-051>055-061-302000-
Champaign-Christian-De Witt-Douglas-Knox-Logan-Macon-Marshall-
McLean-Moultrie-Peoria-Piatt-Sangamon-Shelby-Stark-Tazewell-
Vermilion-Woodford-
300 PM CDT Wed Apr 29 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Northwest winds will gust up to 30 mph on Thursday.

The next chance of thunderstorms will occur Sunday and Sunday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ036-040-041-047>050-302000-
Cass-Fulton-Mason-Menard-Morgan-Schuyler-Scott-
300 PM CDT Wed Apr 29 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Minor flooding is occurring on the Illinois River at Havana and
Beardstown. Moderate flooding is occurring on the lower Sangamon
river at Chandlerville, with minor flooding at Oakford.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Northwest winds will gust up to 30 mph on Thursday.

Another chance of storms will occur Sunday and Sunday evening.

Minor flooding will continue on the Illinois River at Beardstown,
Havana, and Valley City, and the Sangamon River at Chandlerville
and Oakford through mid-week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ056-057-062-063-066>068-071>073-302000-
Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-
Lawrence-Richland-
300 PM CDT Wed Apr 29 2020

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A few thunderstorms are possible through late afternoon.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Northwest winds will gust up to 30 mph on Thursday.

The next chance of storms will occur Sunday and Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:50 AM CDTRiver Flood WarningILXMarshall, Putnam10 days
Apr 30, 10:52 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford40 days

Nearby

River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.